MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC 6F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (70 CM NITINOL GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC 6F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (70 CM NITINOL GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Material Frayed (1262)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported "during this operation, a foreign body remained inside the vein.The patient was transferred the next day for surgery to remove the foreign body.".
 
Event or Problem Description
It was reported "during this operation, a foreign body remained inside the vein.The patient was transferred the next day for surgery to remove the foreign body." a detailed description of the event: on (b)(6) 2021 there was a picc line installation in fluoroscopy.During this procedure, there remains a foreign body (parcel of the guide?) inside the vein.The patient was transferred the next day to surgery in order to proceed with the removal of the foreign body ( materiel du power picc/guide) what type of catheter securement was utilized: no fixation was used, the event occurred while performing the fluoro catheter.Additional information received: the event took place on (b)(6) 2021.It was during the installation of the picc line, when the guide was removed, that it was realized that part of the guide had remained in the vein.The patient had to undergo surgery the next day to remove the foreign body.¿.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken guidewire is confirmed.One 0.018 in.Guidewire in a plastic hoop, one sealed 6 fr triple lumen powerpicc kit, and the open kit packaging for another 6 fr triple lumen powerpicc kit were returned for evaluation.An initial visual observation showed the core wire guidewire returned outside of a kit was broken and the coiled wire was unraveled.The weld tip of this sample was found to be missing and was not returned.A microscopic observation revealed the break site of the core wire of this sample was tapered with an angled fracture surface, which was flat and granular in texture.The coiled wire of this sample was observed to be severely unraveled and frayed at its distal tip.No damage was observed on the guidewire returned in the sealed kit.The features observed on the broken guidewire sample indicate it was most-likely broken due to excessive tensile (pulling) force.A lot history review (lhr) of reew2834 showed no other similar product complaint(s) from this lot number.H3 other text : evaluation findings are in section h.11.

Brand Name
POWERPICC 6F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (70 CM NITINOL GUIDEWIRE)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kelsey erickson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key12616046
Report Number3006260740-2021-04332
Device Sequence Number1295949
Product Code LJS
UDI-Device Identifier00801741028038
UDI-Public(01)00801741028038
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K050931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3276355
Device Lot NumberREEW2834
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/21/2021
Supplement Date Received by Manufacturer12/20/2021
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown